MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO VERSA; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO VERSA; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number CV-12-50
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976); Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a 12x50 concerto versa coil was used during an embolization procedure to treat an underperfused tips stent in the patients hepatic varix.Minimal vessel tortuosity was reported.A 5fr non-medtronic (ka2 merit medical) diagnostic catheter and a 4cm 6fr non-medtronic (terumo) sheath were used.The device was prepped per the ifu without issue.Tracking difficulty was noted during initial advancement, and resistance was encountered at the catheter hub as the coil advanced within the (kmp) catheter.Physician used the cheater to add support.Physician may have kinked the pusher/release wire at some point before using the cheater.The implant coil was stretched.A continuous heparinized saline flush was not administered during the procedure.During an attempted single repositioning, the coil did not pull back with the pusher and the coil detached prematurely during tracking inside the microcatheter/diagnostic catheter.Physician tried to use the catheter to pack it in but wasn¿t working well, physician then tried to just pull the system back but the coil wasn¿t coming with the catheter.The coil was retrieved and removed while maintaining sheath access by using repeated manual syringe aspiration to bring the coil back through the (kmp) catheter to the sheath, clamping the sheath to prevent loss, then loosening the clamp and applying additional suction to pull it through, after which the catheter and coil were removed successfully.It was reported that the case was continued by recannulating with a new catheter and using a replacement 7x40 concerto versa coil to finish the procedure.The issue was reported as resolved, and no patient complications have been reported as a result of this event.

Brand Name
CONCERTO VERSA
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key25688443
Report Number2029214-2026-01203
Device Sequence Number17323416
Product Code KRD
UDI-Device Identifier00763000936761
UDI-Public(01)00763000936761(17)290304(10)D097825
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K253511
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCV-12-50
Device Lot NumberD097825
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2026
Initial Report FDA Received Date07/02/2026
Date Device Manufactured03/05/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age37 YR
Patient SexMale